Vermont, 2016Flooding in Vermont, February 25 to 26, 2016
February 25 to 26, 2016 · NWS BTV · 6 events in 5 counties and zones
A large area of low pressure brought warm air and excessive rainfall to Vermont. 5 inches of rain across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $137,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large area of low pressure brought warm air and excessive rainfall to Vermont. Rain began falling on February 24 and continued into the 25th, producing 2 to 2.5 inches of rain across the region. The warm temperatures and rain also melted 1 to 3 inches of water out of the snowpack. The result was sharp rises on rivers, producing ice jams and open water flooding. There were several road closures throughout the state due to high water, however damage for the most part was minimal.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 25, 3:19 AM EST, 16 minutes earlier.
Area forecast discussion, Feb 25, 3:19 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
319 AM EST THU FEB 25 2016
.SYNOPSIS...
RAIN WILL BE STEADY AT TIMES OVERNIGHT AS A STRONG LOW PRESSURE
SYSTEM MOVES JUST TO THE WEST OF OUR AREA. EVENTUALLY THIS LOW
MOVES FAR ENOUGH NORTH AND EAST OF THE REGION TO ALLOW FOR COLDER
AIR TO RETURN AND CHANGE THE RAIN OVER THE SNOW SHOWERS LATE
THURSDAY NIGHT AND FRIDAY. SOME MINOR SNOW ACCUMULATIONS WILL BE
POSSIBLE ESPECIALLY IN THE MOUNTAINS.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 1040 PM EST WEDNESDAY...HAVE ALLOWED THE WINTER WEATHER
ADVISORY TO EXPIRE ACROSS THE SAINT LAWRENCE VALLEY AS MOST OF THE
TEMPERATURES HAVE CLIMBED JUST ABOVE FREEZING AT THIS TIME.
COMPOSITE RADAR LOOP SHOWING BACK EDGE OF STEADY RAIN IS
APPROACHING THE SOUTHWEST SAINT LAWRENCE VALLEY AT THIS TIME...SO
EXPECTING A BREAK IN THE RAIN ACTIVITY FOR AWHILE BEFORE MORE RAIN
MOVES INTO THE REGION OVERNIGHT. COMPOSITE RADAR LOOP SHOWING A
LINE OF CONVECTION ACROSS THE HUDSON VALLEY SOUTHWARD TO NEW
JERSEY AT THIS TIME. SOUTHERN VERMONT IN A MARGINAL RISK FOR
SEVERE THUNDERSTORMS OVERNIGHT. BTV 4KM MODEL SHOWING THIS LINE
WILL WEAKEN AS IT APPROACHES SOUTHERN VERMONT AROUND MIDNIGHT...SO
HAVE JUST GONE WITH SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT.
STILL EXPECTING TEMPERATURES TO SLOWLY RISE OVERNIGHT AS SURFACE
LOW MOVES NORTHEAST UP THE SAINT LAWRENCE VALLEY OVERNIGHT.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH SATURDAY NIGHT/...
AS OF 342 PM EST WEDNESDAY... ON THURSDAY LOW PRESSURE CONTINUES
TO LIFT NORTHEASTWARD AND AWAY FROM THE AREA...PRETTY LARGE DRY
SLOT VISIBLE ON IR IMAGERY WILL BE MOVING ACROSS OUR FORECAST AREA
AND PRECIPITATION WILL BECOME MORE SHOWERY IN NATURE. STILL
CARRYING HIGH POPS BUT DON'T THINK THE PRECIP WILL BE AS
CONTINUOUS OR STRATIFORM AS IT WAS WEDNESDAY. THURSDAY NIGHT COLD
AIR ADVECTION WILL PICK UP AND RAIN SHOWERS CHANGE TO SNOW SHOWERS
AND BECOME MORE OROGRAPHICALLY ENHANCED. SNOW SHOWERS WILL LINGER
A BIT INTO FRIDAY ON THE CONTINUED NORTHWESTERLY FLOW WITH DEEP
LOW LEVEL MOISTURE...ESPECIALLY DURING THE MORNING HOURS AS A
STRONG VORT WAVE CROSSES THE AREA. NORTHWEST WINDS WILL BE GUSTY
THURSDAY NIGHT INTO FRIDAY MORNING...IN THE 25 TO 30 MPH RANGE.
FRIDAY AND FRIDAY NIGHT WILL FEATURE BELOW NORMAL TEMPERATURES
WITH COLD AIR ADVECTION FIRMLY IN PLACE.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 319 AM EST THURSDAY...THE VERY ACTIVE PATTERN CONTINUES
FROM SUNDAY ONWARD INTO NEXT WEEK WITH A ROBUST NORTHERN STREAM
DRIVING TWO ADDITIONAL THREATS OF PRECIPITATION THROUGH THE REGION
AND POSSIBLE SOUTHERN STREAM PHASING WITH A STRONGER SYSTEM BY
LATER NEXT WEEK. THIS WILL ULTIMATELY PRESENT A CHALLENGING PERIOD
OF TEMPERATURE FORECASTING AS THE POLAR FRONT WILL LIKELY BE
WAFFLING NORTH/SOUTH THROUGH THE AREA MUCH OF THE WEEK ALONG WITH
TYPICAL NON-DIURNAL TRENDS ETC. IN TERMS OF SENSIBLE WEATHER, THE
LATEST GUIDANCE SUPPORTS THE IDEA OF MODEST CHANCES OF RAIN/SNOW
SHOWER ACTIVITY ACROSS THE NORTH SATURDAY NIGHT INTO SUNDAY AS THE
POLAR FRONT WILL ATTEMPT TO DROP BACK SOUTH INTO THE NORTHERN
PORTIONS OF THE FORECAST AREA. THE FRONT WILL THEN LIFT NORTH BY
LATER SUNDAY INTO SUNDAY NIGHT AS FAIRLY VIGOROUS CLIPPER ENERGY
TRACKS ALONG THE BOUNDARY FROM THE GREAT LAKES EAST INTO THE ST
LAWRENCE VALLEY TO OUR IMMEDIATE NORTH. THUS THE IDEA OF A
SOMEWHAT BETTER THREAT OF RAIN/SNOW SHOWER ACTIVITY BY SUNDAY
NIGHT INTO MONDAY LOOKS ON TRACK AT THIS POINT. AS THE SYSTEM
PASSES, THE POLAR FRONT WILL SWING BACK THROUGH THE REGION YET
AGAIN WITH SOME BACKSIDE LIGHT SNOW ACCUMULATIONS POSSIBLE,
ESPECIALLY ACROSS THE NORTHERN MOUNTAINS ON MONDAY. OUTSIDE SOME
SCT FLURRY/LIGHT SNOW SHOWER ACTIVITY THE MONDAY NIGHT/TUESDAY
TIME FRAME SHOULD BE RELATIVELY QUIET AND SEASONABLY COOL.
THEREAFTER, INCREASING SIGNS THAT YET ANOTHER INLAND RUNNER TYPE
OF SYSTEM OF SOUTHERN STREAM ORIGIN WILL PHASE WITH ITS NORTHERN
COUNTERPART AND TRACK FROM THE LOWER MISSISSIPPI RIVER VALLEY
NORTHEAST THROUGH THE OHIO AND ST LAWRENCE VALLEYS OR NEARBY
ENVIRONS BY THE LATE WEEK TIME FRAME. THIS WOULD BRING A HIGHER
THREAT OF MIXED PCPN AND POSSIBLE RAIN TO THE REGION ONCE AGAIN.
HOWEVER, GIVEN AT LEAST SOME UNCERTAINTY IN TIMING AND TRACK AMONG
THIS MORNING'S DETERMINISTIC/ENSEMBLE OUTPUT WILL LEAN ON THE
CONSERVATIVE SIDE OFFERING DECENT CHANCES OF FRONT END LIGHT SNOWS
BY NEXT WEDNESDAY NIGHT AS SEASONABLY COLD AIRMASS LINGERS
INITIALLY.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
THROUGH 06Z FRIDAY...MIXED BAG OF FLIGHT CATEGORIES FROM VFR TO
IFR/LIFR CEILINGS/VISIBILITIES THROUGH THE NEXT 3-5 HRS AS
CONVECTIVE LINE PUSHES EASTWARD INTO NEW HAMPSHIRE. PRECIPITATION
TRENDS MORE SHOWERY INTO THE MORNING HRS WITH MORE OF A WIDESPREAD
IFR/MVFR THEN PREVAILING FOR MUCH OF THE DAY DUE TO LOW CEILINGS.
AS UPPER TROUGH/SURFACE COLD FRONT AND ASSOCIATED COLD AIR ALOFT
BUILDS INTO THE NORTH COUNTRY, A TRANSITION FROM RAIN OR DRIZZLE
TO IFR- VISIBILITY SNOW SHOWERS ANTICIPATED WEST TO EAST FROM
APPROXIMATELY 22Z THURS - 06Z FRI.
EXPECT BRIEFLY GUSTY WINDS AS THE CONVECTIVE LINE MOVES EASTWARD,
WHICH WILL ALSO GENERALLY END ANY RISK FOR LOW-LEVEL WIND SHEAR AS
WELL. WINDS OVERNIGHT INTO THURS MORNING HRS MAINLY SOUTH 8-12
KTS, SHIFTING TO WEST/NORTHWEST 8-15 KTS WITH FRONTAL PASSAGE
LATER TONIGHT.
OUTLOOK 06Z FRIDAY THROUGH MONDAY...
06Z FRI - 18Z FRI...MVFR/IFR SNOW SHOWERS GRADUALLY TRANSITION TO
VFR. IMPROVEMENT IN FLIGHT CATEGORIES SLOWEST TO OCCUR MPV AND
SLK.
18Z FRI - 00Z SUN...VFR UNDER HIGH PRESSURE.
00Z SUN - 00Z MON...GENERALLY VFR WITH MVFR SNOW SHOWERS FURTHEST
NORTH AS SYSTEM PASSES TO OUR NORTH.
00Z MON ONWARD...MVFR/IFR IN SNOW/RAIN SHOWERS AS CLIPPER MOVES
ACROSS THE REGION. GUSTY SOUTH TO SOUTHWEST WINDS POSSIBLE AT BTV
AND MSS.
&&
.HYDROLOGY...
AS OF 1201 AM EST THURSDAY...AREAL FLOOD WARNING FOR ALL OF
CENTRAL AND NORTHERN VT THROUGH 545 AM DUE TO HEAVY RAINFALL,
SNOWMELT AND POSSIBLE ICE JAMS. LATEST RADAR AND GAGE INFORMATION
SHOW THAT BETWEEN ONE HALF AND AN INCH AND A HALF OF RAIN HAS
FALLEN ACROSS THE EASTERN SLOPES OF THE ADIRONDACKS EAST INTO MUCH
OF VERMONT OVER THE PAST 12-18 HOURS. WITH THE GROUND BEING RATHER
DEEPLY FROZEN DUE TO LACK OF SNOW COVER, MOST OF THIS RAINFALL IS
NOT BEING ABSORBED AND IS RUNNING DIRECTLY OFF INTO AREA STREAMS
AND RIVERS.
SHARP RISES ARE BEING NOTED ON MANY SMALLER STREAMS AND SOME
MAINSTEM RIVERS. WITH ADDITIONAL MODERATE TO HEAVY
RAINFALL/ISOLATED THUNDERSTORMS PUSHING INTO THE AREA OVERNIGHT,
MANY WATERSHEDS WILL CLIMB TO NEAR BANKFULL OVERNIGHT WITH
SCATTERED AREAS OF MINOR FLOODING EXPECTED.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...NEILES
NEAR TERM...WGH
SHORT TERM...NEILES
LONG TERM...JMG
AVIATION...LOCONTO
HYDROLOGY...JMG
Hazardous weather outlook, Feb 24, 10:26 PM EST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
1026 PM EST WED FEB 24 2016
NYZ026>031-034-035-087-VTZ001>012-016>019-260330-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1026 PM EST WED FEB 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 24, 10:38 PM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
1038 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FREEZING RAIN MASSENA AIRPORT 44.94N 74.85W
02/24/2016 M0.61 INCH ST. LAWRENCE NY ASOS
UPDATED ICE ACCUMULATION.
&&
CORRECTED EVENT TIME...EVENT...REMARKS
EVENT NUMBER BTV1600332
LOCONTOLocal storm report, Feb 24, 10:39 PM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
1039 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FREEZING RAIN KNAPP STATE ARPT 44.20N 72.56W
02/24/2016 M0.44 INCH WASHINGTON VT ASOS
&&
CORRECTED EVENT TIME...EVENT
EVENT NUMBER BTV1600333
LOCONTOLocal storm report, Feb 24, 10:40 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1040 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FREEZING RAIN ADIRONDACK AIRPORT 44.38N 74.20W
02/24/2016 M0.19 INCH FRANKLIN NY ASOS
&&
EVENT NUMBER BTV1600334
LOCONTOLocal storm report, Feb 24, 10:41 PM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1041 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FREEZING RAIN 1 SSE SMUGGLERS NOTCH 44.53N 72.79W
02/24/2016 M0.10 INCH LAMOILLE VT PUBLIC
BARNES CAMP
&&
EVENT NUMBER BTV1600335
LOCONTOSpecial weather statement, Feb 24, 11:07 PM EST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1107 PM EST WED FEB 24 2016
VTZ009-011-019-250430-
WESTERN ADDISON-WESTERN RUTLAND-EASTERN RUTLAND-
1107 PM EST WED FEB 24 2016
...A LINE OF HEAVY RAIN WITH GUSTY WINDS WILL AFFECT SOUTHERN
ADDISON AND WESTERN RUTLAND COUNTIES...
AT 1104 PM EST...A LINE OF HEAVY RAIN WITH A FEW LIGHTNING STRIKES
WAS ALONG A LINE EXTENDING FROM NEAR COMSTOCK TO NEAR CAMBRIDGE NEW
YORK...MOVING NORTH AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CASTLETON...WALLINGFORD...POULTNEY...PAWLET...WELLS...BENSON...MIDDLETOWN
SPRINGS...HUBBARDTON...TINMOUTH...IRA...MOUNT TABOR...MT. TABOR...WEST
CASTLETON...LAKE ST. CATHERINE...WEST HAVEN...EAST POULTNEY...SOUTH
WALLINGFORD...HYDEVILLE...NORTH PAWLET AND CHIPPENHOOK.
LAT...LON 4329 7299 4330 7299 4331 7325 4353 7324
4356 7326 4358 7330 4360 7329 4363 7331
4363 7337 4357 7340 4359 7343 4380 7322
4337 7290
TIME...MOT...LOC 0404Z 199DEG 61KT 4350 7348 4305 7336
LAHIFFSpecial weather statement, Feb 24, 11:34 PM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1134 PM EST WED FEB 24 2016
VTZ002-005-006-008>012-016>019-250500-
EASTERN FRANKLIN-EASTERN ADDISON-WASHINGTON-WESTERN
ADDISON-WINDSOR-WESTERN CHITTENDEN-LAMOILLE-EASTERN
CHITTENDEN-ORANGE-WESTERN RUTLAND-EASTERN RUTLAND-WESTERN FRANKLIN-
1134 PM EST WED FEB 24 2016
... STRONG WINDS TO AFFECT PORTIONS OF THE CHAMPLAIN VALLEY ...
AT 1132 PM EST...A LINE OF STRONG WINDS WAS ALONG A LINE EXTENDING
FROM FERRISBURG TO NEAR MT. TABOR...AND MOVING NORTH AT 65 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE AS THE LINE SHIFTS NORTHWARD
INTO CENTRAL AND NORTHERN VERMONT.
LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BRANDON...BRISTOL...
BURLINGTON INTERNATIONAL AIRPORT...CHITTENDEN...WILLISTON...WINOOSKI...
SHELBURNE...JERICHO...HINESBURG...FAIRFAX...RICHMOND...CHARLOTTE...
UNDERHILL...PITTSFORD...FERRISBURGH...CLARENDON AND WEST RUTLAND.
LAT...LON 4500 7299 4403 7276 4331 7305 4332 7308
4421 7330 4502 7306
TIME...MOT...LOC 0432Z 194DEG 80KT 4419 7327 4337 7308
LAHIFFFlood, Washington
- When
- February 25, 3:35 AM EST to 8:00 PM EST
- Where
- Washington County, 1.33 mi N of Middlesex to 1.38 mi ESE of Montpelier
- Cause
- Ice Jam
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 44.319, -72.684
An ice jam developed in Montpelier VT, briefly flooding sections of lower State Street and sending the Montpelier river gage to moderate flood stage before moving downstream. The jam came to rest in Middlesex VT, where it backed water up onto Route 2 to a depth of up to four feet.
Flood, Caledonia
- When
- February 25, 4:30 AM EST to 10:00 AM EST
- Where
- Caledonia County, 1.49 mi NW of Hardwick to 0.28 mi NNW of Hardwick
- Cause
- Ice Jam
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 44.514, -72.393
An ice jam caused flooding in Hardwick along Route 15. Residences along Wolcott Street were evacuated due to high water. A nearby car dealer was inundated, with several new vehicles flooded.
Flood, Franklin
- When
- February 25, 4:30 AM EST to February 26, 8:00 AM EST
- Where
- Franklin County, 0.68 mi E of Enosburg Falls to 0.73 mi N of Enosburg Falls
- Cause
- Ice Jam
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 44.901, -72.786
An ice jam on the Missisquoi River in Franklin county caused the river to spill its banks in several places from East Berkshire to Enosburg Falls. Route 105 was closed for an extended period of time.
Flood, Caledonia
- When
- February 25, 6:00 AM EST to 5:43 PM EST
- Where
- Caledonia County, 1.74 mi WSW of St Johnsbury to 1.81 mi WSW of Lyndonville Arpt
- Cause
- Ice Jam
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 44.412, -72.053
Runoff from heavy rain and snow melt broke up river ice, creating an ice jam that moved down the Passumpsic River. Water rescues were performed to evacuate residents of the Northeast Kingdom Mobile Home Park on the north side of Lyndonville. Flooding from ice jams closed Routes 5, 122, and 114 in Lyndonville, and as the ice jam moved downstream portions of Route 5 were flooded from Lyndonville to St. Johnsbury Center. The Passumpsic River at Passumpsic was pushed to moderate flood stage of 18.76 feet. Flood stage is 14.0 feet.
Flood, Addison
- When
- February 25, 6:00 AM EST to 2:00 PM EST
- Where
- Addison County, 2.05 mi SE of Richville to 0.27 mi NE of Bridport
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 43.846, -73.246
Water from heavy rainfall and snowmelt flooded local roads in western Addison County VT. Route 125 in Cornwall and Route 30 in Whiting were inundated.
Flood, Chittenden
- When
- February 25, 12:00 PM EST to February 26, 3:30 AM EST
- Where
- Chittenden County, 1.05 mi W of North Williston to 1.48 mi SW of Bowman Corners
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 44.468, -73.071
Flooding from heavy rain and snowmelt caused isolated minor flooding in Chittenden County. In Essex, North Williston Road was closed by the flooded Winooski River, and Pettingill Road was flooded by the Browns River.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in New Hampshire, February 25, 20161 death · 1 event
- Damaging Winds and High Wind in Rhode Island, February 25, 2016$124,000 · 66 kt wind · 18 events
- Damaging Winds in Connecticut, February 25, 2016$37,000 · 53 kt wind · 6 events
- High Surf in California, February 25, 20167 events
- Flooding in Illinois, February 25 to 29, 20165 events
- Winter Weather in Tennessee, February 25 to 26, 20164 events
- Flooding in Indiana, February 25 to 29, 20164 events
- Damaging Winds in Massachusetts, February 25, 201650 kt wind · 3 events
- Flooding in New Hampshire, February 25 to 26, 20163 events
- Flooding in Vermont, February 25, 20162 events
- High Wind in North Carolina, February 25, 201660 kt wind · 2 events
- Flood in New Jersey, February 25, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617198, 617196, 617197, 617195, 617306, 617308.